The Annals of Probability

Fatou theorem of p-harmonic functions on trees

Robert Kaufman and Jang-Mei Wu

Full-text: Open access

Abstract

We study bounded $p$-harmonic functions $u$ defined on a directed tree $T$ with branching order $\kappa(1<p<\infty$ \and $\kappa=2,3,\ldots)$. Denote by $BV(u)$ the set of paths on which $u$ has finite variation and $\mathscr{F}(u)$ the set of paths on which $u$ has a finite limit. Then the infimum of dim $BV(u)$ and the infimum of dim $\mathscr{F}(u)$ are equal over all bounded-harmonic functions on $T$ (with $p$ and $\kappa$ fixed); the infimum $d(\kappa, p)$ is attained and is strictly between 0 and 1 expect when $p = 2$ or $\kappa = 2$.

Article information

Source
Ann. Probab., Volume 28, Number 3 (2000), 1138-1148.

Dates
First available in Project Euclid: 18 April 2002

Permanent link to this document
https://projecteuclid.org/euclid.aop/1019160328

Digital Object Identifier
doi:10.1214/aop/1019160328

Mathematical Reviews number (MathSciNet)
MR1797306

Zentralblatt MATH identifier
1038.31007

Subjects
Primary: 31C20: Discrete potential theory and numerical methods 31C45: Other generalizations (nonlinear potential theory, etc.)
Secondary: 31A20: Boundary behavior (theorems of Fatou type, etc.) 60G42: Martingales with discrete parameter

Keywords
Fatou Theorem trees $p$-harmonic functions dimension entropy

Citation

Kaufman, Robert; Wu, Jang-Mei. Fatou theorem of p -harmonic functions on trees. Ann. Probab. 28 (2000), no. 3, 1138--1148. doi:10.1214/aop/1019160328. https://projecteuclid.org/euclid.aop/1019160328


Export citation

References

  • [1] Bourgain, J. (1993). On the radial variation of bounded analytic functions on the disc. Duke Math. J. 69 671-682.
  • [2] Cant ´on, A., Fern´andez, J. L., Pestana, D. and Rodr´iguez, J. M. (1999). On harmonic functions on trees. Potential Anal. To appear.
  • [3] Fabes, E., Garofalo, N., Mar´in-Malav´e, S. and Salsa, S. (1988). Fatou theorems for some nonlinear elliptic equations. Rev. Mat. Iberoamericana 4 227-251.
  • [4] Lewis, J. L. (1986). Note on a theorem of Wolff. In Holomorphic Functions and Moduli I 93-100. Berkeley, California.
  • [5] Manfredi, J. and Weitsman, A. (1988). On the Fatou theorem for p-harmonic functions. Comm. Partial Differential Equations 13 651-668.
  • [6] Mar´in-Malav´e, S. (1993). About a Fatou theorem for the p-Laplacian and related estimates for the Hausdorff dimension of the support of certain L-harmonic measures. Comm. Partial Differential Equations 18 1431-1443.
  • [7] Rudin, W. (1955). The radial variation of analytic functions. Duke Math. J. 22 235-242.
  • [8] Ruelle, D. (1978). Thermodynamic Formalism, the Mathematical Structures of Classical Equilibrium Statistical Mechanics. Addison-Wesley, Reading, MA.
  • [9] Wolff, T. (1987). Generalizations of Fatou's Theorem. In Proceedings of the International Congress of Mathematicians 1, 2 990-993. Amer. Math. Soc. Providence, RI.
  • [10] Wolff, T. (1999). Gap series construction for the p-Laplacian. Preprint.